Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Tallahassee, FL

July 21, 2008Baker County, Mitchell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2008, 5:25 PM EDT for Baker County, Mitchell County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 5:25 PM EDT (21:25 UTC)
Expired
Jul 21, 2008, 6:00 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Baker County, GA, Mitchell County, GA

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:32 PM EDTTSTM WND DMG3 Ssw Hopeful, GASEVERAL TREES KNOCKED DOWN BY DOWNBURST COUNTYWIDE.
Jul 21, 5:42 PM EDTTSTM WND DMG3 Se Hoggard Mill, GASEVERAL TREES KNOCKED DOWN BY DOWNBURST ALONG HWY 253 SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 212125
SVRTAE
GAC007-205-212200-
/O.NEW.KTAE.SV.W.0151.080721T2125Z-080721T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAKER COUNTY IN SOUTHWEST GEORGIA...  
  SOUTHERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 600 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOGGARD MILL...OR 10 MILES SOUTHWEST OF NEWTON...AND MOVING SOUTH
  AT 8 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPEFUL BY 530 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3108 8432 3108 8452 3124 8451 3123 8432
TIME...MOT...LOC 2125Z 008DEG 7KT 3119 8444

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 21, 2:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT MON JUL 21 2008

.SYNOPSIS...
AT 2 PM EDT...PARTLY CLOUDY SKIES PREVAILED ACROSS ALA/GA AND
MOSTLY SUNNY SKIES WERE OVER FL. RADAR INDICATED SCATTERED SHOWERS
AND THUNDERSTORMS DROPPING S/SE FROM PASSING SHORTWAVE INTERACTING
ON OUTFLOWS IN CNTRL GA AND MOVING SWD ACROSS PORTIONS OF SE ALA AND
SW/SCNTRL GA. AT SAME TIME SHALLOW SEABREEZE DEVELOPED OVER FL COAST
YIELDING WIDELY SCATTERED CONVECTION. TEMPS RANGED FROM AROUND 90 AT
THE COAST TO THE MID 90S INLAND. BIG CONCERN NEXT FEW HOURS IS
IF/WHERE NWD DRIFTING SEA BREEZE AND SWD MOVING CELLS FROM OUTFLOWS
CLASH. THIS COULD GENERATE SPS LEVEL WINDS AND HAIL...AND WOULD NOT
DISCOUNT A PULSE SEVERE STORM.

AT UPPER LEVELS....
LOOKING AT THE BIG PIX...LARGE SCALE PATTERN CONTINUES TO SHOW
SIGNS OF AMPLIFYING. IT IS HIGHLIGHTED BY TROUGH DEVELOPING ALONG
PAC COAST WITH OVER OVER NRN CA...RIDGE BUILDING FROM 4 CORNERS NEWD
ACROSS NRN ROCKIES/NRN PLAINS...AND BROAD OVER SRN CANADA/UPR GREAT
LAKES. SEVERAL IMPULSES PHASING SEWD INTO ERN TROUGH (WITH LEAD
IMPULSE OVER WI EARLY AFTN) HELPING TO SHARPEN IT. CLOSER TO
HOME...DEEP LAYER RIDGE ALOFT DOMINATES LOCAL AREA. ASSOCIATED
STRONG SUBSIDENCE WILL CONTINUE TO LIMIT CONVECTION ACROSS FLA
REST OF TODAY...LESS SO OVER ALA/GA WHERE RIDGE WEAKENING AND DRIER
AIR/SUBSIDENCE IN WAKE OF CRISTOBAL IS ERODING.

BY TUESDAY CONUS PATTERN BEGINS TO AMPLIFY FURTHER. LARGE UPPER
RIDGE REMAINS OVER SRN PLAINS/SW STATES WHILE BOOKEND TROUGHS
AMPLIFY. A LOW CLOSES OFF NORTH OF THE GREAT LAKES AND DEEPENS
AS IT DROPS SLOWLY SOUTH. THIS ALONG WITH A BUILDING RIDGE OUT WEST
WILL AMPLIFY THE UPPER PATTERN WITH A TROUGH DIGGING DOWN THE EAST
COAST. IN RESPONSE ...DEEP LAYER RIDGE ACROSS SE CONUS AND NRN GULF
WILL SHIFT SE AND WEAKEN. THIS WILL ALLOW FOR DEEPER LAYER MOISTURE
TO ADVECT NORTH AND EASTWARD OVER MUCH OF THE GULF COAST REGION AND
SE CONUS RESULTING IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
BEGINNING ON WEDNESDAY AND CONTINUING INTO THE WEEKEND.

AT LOWER LEVELS...
FRONT FROM NEW ENGLAND WSW ACROSS OH VALLEY TO NEB THIS AFTERNOON.
THE RIDGE AXIS WILL REMAIN ACROSS NORTH CENTRAL FLORIDA INTO TUESDAY
WILL SHIFT SOUTH INTO CENTRAL FLORIDA ON WEDNESDAY AS UPPER TROUGH
DEEPENS AND DRAGS FRONT INTO THE MID-SOUTH. SATELLITE SHOWS TWO
TROPICAL SYSTEMS. TS CRISTOBAL MOVING NW AND FURTHER AWAY FROM THE
NORTH CAROLINA COAST AND MOVING AWAY FROM LAND AND TS DOLLY OVER THE
YUCATAN FORECAST TO MOVE TO JUST OFF S TX COAST BY 12Z WED. THE SWD
SHIFTING OF RIDGE WILL KEEP DOLLY MOVING WEST NORTHWEST AND WELL
SOUTH AND WEST OF OUR AREA.

BY WEDNESDAY...SRN TAIL OF FRONT STRENGTHENS AND DROPS DOWN TO N
GA/ALA WITH PRE-FRONTAL TROUGH ACROSS CNTRL GA WHICH WILL KEEP A
MAINLY WEST-SOUTHWEST FLOW ACROSS THE CWA AND PROVIDE ENOUGH
MOISTURE/LIFT TO GENERATE SCATTERED AFTERNOON/EVENING STORMS INTO
THE WEEKEND. AS UPPER TROUGH DEEPENS DURING THE LATE WORK
WEEK...DEEP LAYER MOISTURE INCREASES OVER CWA. ADD...INCREASING
CLOUDS AND THIS TRANSLATES TO MORE SEASONABLE TEMPERATURES. THIS
GRADUAL INCREASE IN MOISTURE ALL REFLECTED IN TIME HEIGHT X-SECTIONS
AND MODEL SOUNDINGS. I.E. GFS TAE SOUNDING WITH 1.64 PWAT AT 18Z
MON...TO 2.01 PWAT AT 06Z FRI.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY...
INCREASING CLOUDS...DEEP LAYER MOISTURE AND INSTABILITY WILL
GRADUALLY RETURN TO THE REGION WITH A RETURN TO CLIMO TYPE POPS AND
TEMPS. STEERING FLOW WILL SET UP W-E (LOW-HIGH) POP GRADIENT EACH
DAY.

TONIGHT...LATE MONDAY AFTERNOON MORE ACTIVE THAN FORECAST ESPECIALLY
WITH STORMS MOVING S/SE ACROSS NRN TIER COUNTIES OF SW/SCNTRL GA. A
FEW STORMS MAY BE STRONG. WILL INCLUDE A THIS EVENING GROUP TO
ACCOUNT FOR EVENING CONVECTION...WDLY SCT WEST OF APALACH RIVER AND
SCT EAST OF RIVER. PRECIP WILL END AND CLOUDS DECREASE BY LATE
EVENING. OTHERWISE...INLAND LOWS IN THE MID 70S. 5-6SM IN HAZE/BR
POSSIBLE TOWARD SUNRISE ESPECIALLY WHERE RESIDUAL MOISTURE LINGERED
FROM TODAYS RAINS.

TUESDAY...LIGHT SW STEERING FLOW. 20 PCT POOPS SE ALA/ADJACENT
PANHANDLE...30 PCT ELSEWHERE. /INLAND HIGHS IN THE MID TO UPPER 90S.
HEAT INDICES SHOULD STAY JUST BELOW ADVISORY CRITERIA.

WEDNESDAY...LIGHT TO MODERATE WNW STEERING FLOW. 40 PCT POPS SE
ALA/FL PANHANDLE...50 PCT ELSEWHERE EXCEPT FOR 60 PCT NEAR I-75.
INLAND HIGHS IN THE LOW 90S.

THURSDAY...MODERATE W STEERING FLOW. 30-50 PCT W-E POP GRADIENT.
INLAND HIGHS AROUND 90.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...THE 00 UTC GFS KEEPING
A MEAN DEEP LAYER TROUGH OVER THE PIEDMONT THROUGH THE PERIOD. THERE
WILL BE QUITE A BIT OF DEEP LAYER MOISTURE ACROSS OUR AREA THURSDAY
NIGHT AND FRIDAY...BUT THEN THE MID-UPPER TROPOSPHERE IS FORECAST TO
DRY OUT NEXT WEEKEND AS THE 500 MB TROUGH AXIS SHIFTS A LITTLE
EASTWARD. MOISTURE IS THEN FORECAST TO RETURN BY MONDAY AHEAD OF
ANOTHER TROUGH. THE 12 UTC SUNDAY ECMWF IS SIMILAR IN ITS MEAN
TROUGH POSITION...BUT DIFFERS LATE IN THE WEEK AND NEXT WEEKEND AS
TO WHEN SIGNIFICANT DRYING WILL OCCUR. THE 00 UTC GFS ENSEMBLE MEAN
KEEPS TYPICAL SUMMERTIME MID LEVEL RH LEVELS OVER OUR REGION THROUGH
THE PERIOD. THE GFS MOS POP LOOKS LIKE A CLIMATOLOGY FORECAST...AND
THAT WILL BE OUR APPROACH FOR NOW GIVEN THE UNCERTAINTY IN DETAILS
THAT FAR OUT.

&&

.MARINE...A HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
WATERS AT LEAST THROUGH MID WEEK. WINDS AND SEAS WILL REMAIN LOW
INTO TONIGHT. A COLD FRONT APPROACHES FROM THE NORTH TOWARD THE END
OF THE WEEK AND MAY EVEN BE STRONG ENOUGH TO PUSH INTO THE MARINE
AREA THIS WEEKEND. WINDS WILL REMAIN FAIRLY LIGHT. SEAS WILL
INCREASE TUESDAY INTO WEDNESDAY FROM SWELLS GENERATED BY
TROPICAL STORM DOLLY AS IT MOVES WEST-NORTHWEST ACROSS THE SOUTHERN
GULF OF MEXICO. THE ONLY LOCAL IMPACT WILL BE SOME INCREASE IN
TROPICAL MOISTURE FROM ITS OUTER FRINGE AND AN INCREASE IN SWELLS/
WAVE HEIGHT FOR OUR COASTAL WATERS

&&

.AVIATION...PERIODS OF HZ WILL RESTRICT VSBYS TO 6SM OR BRIEFLY MVFR
ACROSS THE GA TERMINALS THIS AFTERNOON. AFTERNOON SHWR/TSTM COVERAGE
WILL BE ISOLATED. HAVE INCLUDED SCT CB CLOUD GROUPS AT KABY AND KVLD
FOR CONVECTION APPROACHING FROM THE NORTH. WLY WINDS 5-10 KTS ARE
EXPECTED, BUT WILL BECOME SWLY AT KPFN AND KTLH DUE TO THE SEA
BREEZE. LIGHT WINDS OVERNIGHT WILL PROMOTE AREAS OF BR/HZ TOWARD
MORNING WITH MVFR VSBYS POSSIBLE, EXCEPT AT KPFN.

&&

.FIRE WEATHER...LOW LEVEL MOISTURE WILL GRADUALLY INCREASE
ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK WITH NO FIRE
WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74 97 75 92/ 30 30 20 50
PANAMA CITY  78 93 78 91/ 20 30 20 40
DOTHAN       75 96 74 93/ 20 20 20 40
ALBANY       74 99 74 92/ 30 30 20 50
VALDOSTA     73 96 75 91/ 30 30 30 50
CROSS CITY   74 94 73 90/ 30 30 30 50

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...JAMSKI
PUBLIC/MARINE...BLOCK
LONG TERM...FOURNIER
Hazardous weather outlook, Jul 21, 4:19 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 AM EDT MON JUL 21 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-220830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
419 AM EDT MON JUL 21 2008 /319 AM CDT MON JUL 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A FEW SHOWERS OR THUNDERSTORMS WILL DEVELOP TODAY...MAINLY THIS
AFTERNOON ACROSS NORTH FLORIDA. AN ISOLATED STRONG THUNDERSTORM IS
POSSIBLE WITH WIND GUSTS NEAR 30 MPH AND BRIEF HEAVY RAIN. IT WILL
BE HOT AGAIN TODAY WITH HIGH TEMPERATURES APPROACHING 100 DEGREES
INLAND AND HEAT INDICES BETWEEN 100 AND 104 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...IT WILL BE HOT
ONCE AGAIN ON TUESDAY WITH BELOW NORMAL RAIN CHANCES. THERE IS A
MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES TUESDAY AS 2 TO
3 FOOT SWELLS GENERATED BY TROPICAL STORM DOLLY ARRIVE ALONG OUR
COASTLINE. SEASONAL TEMPERATURES AND RAIN CHANCES RETURN ON
WEDNESDAY AND SHOULD CONTINUE INTO THE WEEKEND. WIDESPREAD SEVERE
WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

In the hours before

Special weather statement, Jul 21, 3:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT MON JUL 21 2008

GAZ122-124-212030-
RANDOLPH-TERRELL-
329 PM EDT MON JUL 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR RANDOLPH AND TERRELL
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 430 PM EDT

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DAWSON...MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 21, 3:47 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT MON JUL 21 2008

GAZ127-146-212045-
COLQUITT-WORTH-
347 PM EDT MON JUL 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND
SOUTHERN WORTH COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DOERUN...OR 12 MILES SOUTH
OF SYLVESTER...MOVING SOUTHWEST AT 9 MPH.

THIS STORM WILL BE NEAR...
  DOERUN BY 410 PM EDT.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 21, 4:10 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT MON JUL 21 2008

FLZ029-212115-
LAFAYETTE-
410 PM EDT MON JUL 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY...

* UNTIL 515 PM EDT

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYO. THIS STORM WAS NEARLY STATIONARY.

SMALL HAIL...AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 21, 4:16 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT MON JUL 21 2008

FLZ010-012-212100-
BAY-WASHINGTON-
316 PM CDT MON JUL 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN BAY AND
WASHINGTON COUNTIES...

* UNTIL 400 PM CDT

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF VERNON...MOVING NORTH
AROUND 5 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 21, 4:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT MON JUL 21 2008

FLZ011-212130-
JACKSON-
351 PM CDT MON JUL 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN JACKSON
COUNTY IN THE FLORIDA PANHANDLE...

* UNTIL 430 PM CDT

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF DONALSONVILLE...MOVING SOUTH AT
8 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 21, 5:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT MON JUL 21 2008

GAZ143-212145-
MILLER-
515 PM EDT MON JUL 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 545 PM EDT

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF COLQUITT...MOVING SOUTH AT 6
MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:04 PM EDTSevere Thunderstorm WarningTAEBaker, Mitchell41 min
Jul 21, 5:43 PM EDTSevere Thunderstorm WarningTAEDecatur, Miller32 min
Jul 21, 5:48 PM EDTSevere Thunderstorm WarningTAEDecatur42 min
Jul 21, 6:11 PM EDTSevere Thunderstorm WarningTAEGrady49 min
Jul 21, 6:24 PM EDTSevere Thunderstorm WarningTAEGrady36 min
Jul 21, 6:39 PM EDTSevere Thunderstorm WarningTAELowndes42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.